MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C18A-020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The apex cannula (lot 00148871) was implanted on the patient on (b)(6) 2025 and remains on the patient to date.The event occurred on (b)(6) 2025, which is (253 days) after the cannula was placed on the patient being supported with an excor ikus driving unit.The affected cannula section is not returned to berlin heart for investigation, as it was already discarded.Therefore, neither the failure nor the cause of the failure in question could be determined.We have reviewed the device history record (dhr) of the cannula lot no.00148871.This product was produced according to our specifications.According to the production record, a total of 5 cannulas with this lot no.Were produced.Out of the five cannulas with this lot no., two were distributed in the usa and one cannula was distributed in czech republic.All patients implanted with the cannulas were successfully transplanted.Two cannulas were distributed in canada and one patient was weaned for recovery.There are no other complaints associated with either lot number.
 
Event or Problem Description
The site notified berlin heart inc.(bhi) clinical affairs (ca) via email on 2025-12-01 that a excor apex cannula disruption occurred on (b)(6) 2025.Bhi ca called the site to get additional information.The site reported that during a routine pump assessment, the rn lifted the pump, twisting it slightly to assess the membrane movement.When the rn lifted the pump, a spray of blood came from the inflow cannula.The cannulas were immediately clamped, and blood was noted on the exterior side of inflow cannula.No air was noted in the pump.The blood pump was disconnected, and the cannulas were examined by the surgeon.No area of compromise was visible on the inflow cannula, and both cannulas were trimmed out of an abundance of caution.The blood pump was reconnected without incident.The patient remained hemodynamically stable throughout, and all assessments are within normal limits (wnl).At the time of the report, the trimmed portion of the cannulas had been discarded and could not be returned.The site also reported that all zip ties were securely in place at the time of the event, and that all cannula lengths were within the recommended specifications.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART INC
9391 grogan's mill road
suite a-6
the woodlands TX 77380
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23849905
Report Number3004582654-2025-00071
Device Sequence Number13251326
Product Code DSQ
UDI-Device Identifier04260090040515
UDI-Public(01)04260090040515(17)271023(10)00148871
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC18A-020
Device Lot Number00148871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Initial Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexMale
Patient Weight7 KG